Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 9, 2022Fulton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2022, 5:51 PM EDT for Fulton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2022, 5:51 PM EDT (21:51 UTC)
Expired
Aug 9, 2022, 6:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
50

County Fulton County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS82 KFFC 092151
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022
 
GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...

At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
      3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:46 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 9, 3:46 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Tue Aug 9 2022

.SHORT TERM /Rest of today through Wednesday Night/...

Majority of convection has been across parts of north GA, so that
may bet a bit worked over, then focus farther southward. Outflow
interactions could keep active as well going into this evening and
still advertising some strong to few severe possible with strong
to damaging winds, frequent lightning and locally heavy rain
especially with slow movers or training.

Not sure about low level stratus formation Wednesday morning but
it could again occur and potentially lead to differential heating
trends that either help focus early convective triggering near the
edge or delay where cloud deck is more cohesive.

Bermuda ridge shows little change east of the area for Wednesday
and we stay in this similar high moisture airmass along with
another decently diurnally unstable day near 2500 J/kg SBCAPE
progged. Have very similar pops as well with mainly likely mention
NW to chance SE. Given all this, we should also have similar storm
intensity potential and threats as today.

Max temps similar too with near to slightly below normal highs
Wednesday and most areas reaching mid 80s to low 90s.

Baker

&&

.LONG TERM /Thursday through Tuesday/...

Looks like we'll see a bit of a pattern change later this week and
through the weekend. A deepening upper trough across the Eastern
CONUS will help to push a frontal boundary through a good portion of
the CWA Thursday through Friday resulting in another round of
showers and storms. At this time the front looks to stall across
southern GA closer to the GA/FL border. Thus PoPs will be higher
in these areas. And thanks to some drier air behind the front
dewpoints in the mid-60s, high temperatures in the mid-80s and
lower PoPs can be expected through much of the weekend.

In looking at next week, expect rain and thunderstorm chances to
return primarily during the afternoon hours. Temperatures will be
near-normal for this time of year.

07

&&

.AVIATION...
18Z Update...

TSRA coverage and associated tempo groups with VRB gusts and
reduced VSBYs are for the sites through the afternoon that may
need to be extended into the evening. Otherwise mainly VFR
conditions and cu field near 3-5 kft, then overnight possible
lingering cloud coverage near 5 kft and alto level with potential
for another morning low level stratus deck (not confident on the
formation but could be IFR/LIFR). Have carried the potential with
SCT 500 ft and can adjust as needed with updates. Looking at
another round of TSRA and associated prob30 groups Wednesday near
18-00z. Winds mainly SW 7 kts or less during period (could be
light SW to calm overnight), otherwise VRB gusts with any TSRA.

//ATL Confidence...18Z Update...

Low on Wednesday morning lower cig potential.
Medium on TSRA coverage this afternoon/evening.
High on all else.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  85 /  20  50  40  60
Atlanta         72  89  71  86 /  30  60  50  70
Blairsville     66  82  65  80 /  30  70  70  70
Cartersville    71  87  70  85 /  30  60  60  70
Columbus        72  92  72  91 /  20  60  40  60
Gainesville     70  87  70  84 /  30  60  50  70
Macon           71  93  72  91 /  20  30  30  60
Rome            72  90  71  88 /  40  70  60  70
Peachtree City  71  90  70  88 /  20  60  50  70
Vidalia         72  94  74  93 /  20  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....07
AVIATION...Baker
Hazardous weather outlook, Aug 9, 3:02 PM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
302 PM EDT Tue Aug 9 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
302 PM EDT Tue Aug 9 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening across north and central Georgia. Some
storms could become strong and a few isolated severe storms
cannot be ruled out with the main threats of strong to damaging
winds, frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through Thursday. As usual during
the summer, any storm will have the potential to become strong to
severe and be capable of producing gusty winds, frequent
lightning, and locally heavy rainfall.

Thunderstorm chances look to be confined mainly to central Georgia
and portions of north Georgia for Friday and then mainly far
south central Georgia for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 9, 4:27 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Aug 9 2022

GAZ032-092100-
Cobb GA-
427 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of central Cobb County
through 500 PM EDT...

At 427 PM EDT, a strong thunderstorm was over Smyrna, or near
Marietta. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Marietta, Smyrna, Powder Springs, Austell, Fair Oaks, Lithia Springs,
Six Flags Over Georgia, White Water Park, Vinings, Dobbins Air
Reserve Base, Jim R Miller Park and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3401 8451 3393 8443 3391 8445 3389 8444
      3385 8446 3383 8446 3383 8447 3374 8458
      3380 8462 3380 8466 3387 8473 3390 8473
TIME...MOT...LOC 2027Z 048DEG 4KT 3390 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 9, 4:34 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Tue Aug 9 2022

GAZ030-041-092100-
Polk GA-Haralson GA-
434 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northern Haralson
and southwestern Polk Counties through 500 PM EDT...

At 434 PM EDT, a strong thunderstorm was near Felton, or near
Buchanan, moving northwest at 5 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Buchanan, Fish Creek, Felton, Antioch and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3405 8515 3385 8504 3374 8521 3387 8538
      3390 8539
TIME...MOT...LOC 2034Z 142DEG 6KT 3386 8518

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 9, 5:12 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Tue Aug 9 2022

GAZ041-092145-
Haralson GA-
512 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern
Haralson County through 545 PM EDT...

At 512 PM EDT, a strong thunderstorm was over Draketown, or 8 miles
northeast of Buchanan. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Buchanan, Draketown, Felton and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3389 8523 3391 8521 3390 8518 3390 8504
      3381 8504 3381 8505 3377 8505 3374 8509
      3386 8528
TIME...MOT...LOC 2112Z 141DEG 3KT 3385 8506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 9, 5:24 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Aug 9 2022

GAZ034-045-046-092200-
Rockdale GA-DeKalb GA-Gwinnett GA-
524 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern
Rockdale, southeastern DeKalb and south central Gwinnett Counties
through 600 PM EDT...

At 524 PM EDT, a strong thunderstorm was over Lakeview Estates, or
near Conyers. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Conyers, Snellville, Lithonia, Lakeview Estates, Georgia
International Horse Park, Milstead, Belmont, Arabia Mountain, Big
Haynes Creek Park, Redan and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3382 8394 3379 8398 3375 8392 3372 8392
      3371 8391 3371 8393 3369 8392 3368 8392
      3360 8404 3372 8423 3389 8398
TIME...MOT...LOC 2124Z 141DEG 3KT 3371 8402

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 9, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE AUG 09 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 NE CLEVELAND          34.63N  83.71W
08/09/2022                   WHITE              GA   EMERGENCY MNGR

            TREES REPORTED DOWN ON TOP OF MT YONAH.

&&

EVENT NUMBER FFC2200860

TLV
Special weather statement, Aug 9, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022

GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...

At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
      3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:19 PM EDTSpecial Weather StatementFFCCobb26 min
Aug 9, 12:32 PM EDTSpecial Weather StatementFFCBartow28 min
Aug 9, 1:28 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:12 PM EDTSpecial Weather StatementFFCForsyth33 min
Aug 9, 2:25 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth50 min
Aug 9, 2:53 PM EDTSpecial Weather StatementFFCLumpkin37 min
Aug 9, 2:57 PM EDTSpecial Weather StatementFFCMurray33 min
Aug 9, 2:59 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 9, 3:06 PM EDTSpecial Weather StatementFFCButts24 min
Aug 9, 3:10 PM EDTSevere Thunderstorm WarningFFCWhite22 min
Aug 9, 3:17 PM EDTSpecial Weather StatementFFCFannin28 min
Aug 9, 3:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 9, 4:27 PM EDTSpecial Weather StatementFFCCobb33 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCHaralson, Polk26 min
Aug 9, 5:12 PM EDTSpecial Weather StatementFFCHaralson33 min
Aug 9, 5:24 PM EDTSpecial Weather StatementFFCRockdale36 min
Aug 9, 5:54 PM EDTSpecial Weather StatementFFCFulton36 min
Aug 9, 5:55 PM EDTSpecial Weather StatementFFCDeKalb35 min
Aug 9, 6:42 PM EDTSpecial Weather StatementFFCCoweta33 min
Aug 9, 6:48 PM EDTSpecial Weather StatementFFCDouglas27 min
Aug 9, 6:56 PM EDTSpecial Weather StatementFFCWalton34 min
Aug 9, 7:09 PM EDTSpecial Weather StatementFFCStewart36 min
Aug 9, 7:12 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 9, 7:20 PM EDTSpecial Weather StatementFFCDodge25 min
Aug 9, 7:21 PM EDTSpecial Weather StatementFFCPulaski24 min
Aug 9, 7:25 PM EDTSpecial Weather StatementFFCOconee35 min
Aug 9, 7:26 PM EDTSpecial Weather StatementFFCCrisp, Dooly34 min
Aug 9, 7:36 PM EDTSpecial Weather StatementFFCClayton24 min
Aug 9, 7:39 PM EDTSpecial Weather StatementFFCCobb36 min
Aug 9, 7:51 PM EDTSpecial Weather StatementFFCLaurens24 min
Aug 9, 7:53 PM EDTSpecial Weather StatementFFCMeriwether37 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.